This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
In the absence of other contributors I will toss my two cents into the ring for your consideration. You are probably further ahead by taking the medications prescribed by your physicians. Most doctors I have encountered have developed convenient procedures for renewing needed medications. Often times a staff member (e. g., a nurse or PA) is able to renew prescriptions or serve as an intermediary. Frequently this can be accomplished over the phone. by e-mail or Patient Portal If your current PCa practitioner cannot accommodate you in this regard consider looking elsewhere. The fact that two entirely different drugs are involved should not be much of a barrier.
Hope this helps in some small way.
Best wishes Don O.
Antidepressants are tricky. It depends on how they work, or what class they are in (SSRI is the current trend, and the ones where abrupt discontinuance can be a nightmare).
One especially bad SSRI is Effexor. Google it and read the withdrawal horror stories.
Unfortunately, Effexor is venlafaxine HCl, the one you don't want to drop cold turkey.
For those being treated with any high dosage SSRI, there is nothing that will act as a substitute to help you roll off the drug. If you know you'll be running out, use that last two week supply to ease the dosage down; you'll be glad you did. I'm not a doctor, but dropping to 50% for a week, then 25% for a week or so, then 12% for a week; at least it seems like a fair way to taper the dose down. You'll probably still have withdrawal symptoms, but not nearly as bad as going cold turkey.
For mild depression there are certain herbs that tend to help, search on line for natural anti-depressants; they are available in most health food stores, pharmacies, and well stocked grocery stores.
A correction, venlafaxine hcl is an SNRI, a 'newer' type of antidepressant than SSRI. And why it has a different adjustment/withdrawal 'mode' than other SSRI's and the reputation for being really difficult to adjust to and come down from.